Cutaneous leukocytoclastic vasculitis associated with levofloxacin therapy

  • Dana Blyth | dana.m.blyth@gmail.com Department of Internal Medicine, San Antonio Military Medical Center, San Antonio, TX, United States.
  • Elizabeth Markelz Infectious Disease Service, San Antonio Military Medical Center, San Antonio, TX, United States.
  • Jason Okulicz Infectious Disease Service, San Antonio Military Medical Center, San Antonio, TX, United States.

Abstract

Many cases of cutaneous vasculitis are druginduced with histology revealing leukocytoclastic vasculitis (LCV). We present a case of levofloxacin- associated LCV successfully treated with prednisone and cessation of the offending drug. Although case reports describe a link between LCV and older fluoroquinolones, such as ciprofloxacin and ofloxacin, recent reports have implicated the newer fluoroquinolone levofloxacin. Recognition of fluoroquinoloneinduced cutaneous vasculitis is important as continuation or re-exposure of the offending agent may have life-threatening consequences.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.
Published
2012-01-30
Info
Issue
Section
Case Reports
Keywords:
Levofloxacin, drug induced cutaneous vasculitis, leukocytoclastic vasculitis, fluoroquinolone
Statistics
  • Abstract views: 2879

  • PDF: 451
  • HTML: 317
How to Cite
Blyth, D., Markelz, E., & Okulicz, J. (2012). Cutaneous leukocytoclastic vasculitis associated with levofloxacin therapy. Infectious Disease Reports, 4(1), e11. https://doi.org/10.4081/idr.2012.e11